MAUDE Adverse Event Report: BIOMÉRIEUX, SA API® ID 32 C

BIOMÉRIEUX, SA API® ID 32 C
Model Number 32200
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
An internal complaint was initiated following a review of a scientific publication entitled, "high rates of misidentification of uncommon candida species causing bloodstream infections using conventional phenotypic methods" by huang y.Et.Al.This publication noted multiple misidentifications in association with api® id 32 c (ref 32200, batch # unknown) when testing uncommon candida species (species other than c.Albicans, c.Parapsilosis, c.Glabrata,c.Tropicalis, and c.Krusei).The authors tested 51 candida isolates using id 32 c ref 32200 and for 18 isolates they had obtained incorrect identification results.Of those 18 strains, 7 species were not included in the id32c knowledge base (kb).One (1) c.Infanticola or c.Sorbophila misidentified as c.Catenulate (out of kb).One (1) c.Albicans misidentified as c.Famata.Two (2) c.Guilliermondii misidentified as c.Famata.One (1) c.Palmioleophila misidentified as c.Famata (out of kb).One (1) c.Tropicalis misidentified as c.Intermedia.One (1) c.Duobushaemulonii or c.Haemulonii misidentified as c.Lusitaniae (out of kb).One (1) c.Haemulonii misidentified as c.Sake (out of kb).Three (3) c.Parapsilosis were misidentified as c.Sake.Two (2) lodderomyces elongisporus misidentified as c.Sake (out of kb).One (1) c.Orthopsilosis or c.Parapsilosis misidentified as c.Sake.One (1) kodamaea ohmeri misidentified as candida sp.One (1) c.Haemulonii misidentified as candida sp.(out of kb).One (1) trichosporon ovoides misidentified as candida sp.One (1) magnusiomyces capitatus misidentified as candida sp.There is no indication or report in the publication that any results obtained in this study were used for diagnosis and/or treatment decisions.In addition, the publication does not list the number of patients involved with the isolates.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
Context: the article describes misidentification results when testing id 32 c (biomerieux reference 32200) for uncommon candida isolates selected as candida species other than c.Albicans, c.Glabrata, c.Parapsilosis, c.Tropicalis and c.Krusei, which, according to the article, contributes to over 90% of invasive candidiasis.The investigation performed following the article description is described below.Investigation: * data analysis: of the 2383 candidemia isolates collected during the study period, 85 uncommon candida isolates (including 15 unspecified candida isolates) were reported by conventional methods and among them, 51 were reported by the id 32 c.Out of the 51 strains tested using the id 32 c method, identifications results for 34 of those strains are in concordance with the sequencing method.For the 17 remaining strains, 9 of those were identified using the sequencing method and are not claimed in the id 32 c database.Thus, 8 strains are reported as misidentifications when the id 32 c method is compared to the sequencing method : - 1 candida albicans strain identified as candida famata with id 32 c - 2 candida guilliermondii strains identified as candida famata with id 32 c - 1 candida tropicalis strain identified as candida intermedia with id 32 c - 3 candida parapsilosis strains identified as candida sake with id 32 c - 1 kodamaea ohmeri strain identified as candida sp.With id 32 c these 8 misidentified strains represent 15,7% (8 strains out of 51) from the uncommon candida isolates as described in the article.These strains were selected as uncommon species by conventional methods which doesn¿t adequately represent a misidentification rate for id 32 c.The id 32 c product performance were established by using 2421 strains of various origins and collection strains belonging to the species in the database.The performance claimed for id 32 c product after 48 hours of incubation are the following : - 89,2% of the strains were correctly identified (with or without supplementary tests) - 7,4% of the strains were not identified - 3,4% of the strains were misidentified.The misidentification rate reported in this article does not represent any significant deviation in product performance for id 32 c.* trend analysis: from 2015 to date, scientific publications on id 32 c were reviewed.The publications reviewed did not show any product performance issues.On the (b)(6) 2023, a complaint trend analysis was performed on the id 32 c product.Since 2018, the complaint trend analysis does not show any negative trend for this product.Conclusion: the analysis performed on the article in question shows that the misidentification rate does not adequately represent a deviation in performance for the id 32 c product.Complaint trend analysis shows that there is no negative trend for the id 32 c product.Thus, there is no evidence that the id 32 c product is outside its expected level of performance.The investigation did not identify any product performance issue.

Brand Name
API® ID 32 C
Common Device Name
API® ID 32 C
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
céline strauel
5, rue des aqueducs
craponne, MO 
FR  
MDR Report Key11166899
Report Number9615754-2021-00007
Device Sequence Number14320730
Product Code JXB
UDI-Device Identifier03573026066383
UDI-Public03573026066383
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number32200
Device Catalogue Number32200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown